IEEE Transactions on Automatic Control

Issue 1 • February 1977

Filter Results

Displaying Results 1 - 25 of 48
  • [Front cover and table of contents]

    Publication Year: 1977, Page(s): 0
    Request permission for commercial reuse | |PDF file iconPDF (160 KB)
    Freely Available from IEEE
  • Postural stability of two biped models via Lyapunov second method

    Publication Year: 1977, Page(s):66 - 70
    Cited by:  Papers (10)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (418 KB)

    In biped locomotion, postural stability about vertical stance is of practical significance. Three problems related to postural stability are discussed here. Estimates of the region in the vicinity of vertical stance, where the biped model with linear feedback is stable, are derived. A method of designing nonlinear feedback is developed in which the combination of linear and nonlinear feedback prov... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On a certain class of nonlinear control systems

    Publication Year: 1977, Page(s):119 - 121
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (280 KB)

    Nonlinear systems of the following type (I):dot{x}_{i} = Sigmamin{j=1}max{n} (a_{ij} + kdotb_{ij})dotx_{j} + Sigmamin{j=1}max{p} d_{ij}dotu_{j} + Sigmamin{j,k=1}max{n} n_{ijk}dotx_{j}dotx_{k} + Sigmamin{j,k,l=1} m_{ijkl}dotx_{j}dotx_{k}dotx_{l} (kinR^{1},kfeedback factor,i = 1,...,n) have recently been investigated from the point of view of practical stability [1]. This note ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Robust solutions of perturbed linear equations

    Publication Year: 1977, Page(s):123 - 124
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (166 KB)

    A perturbed system of linear equalitieslangle a_{i},x rangle = b_{i}, i = 1,2,...,n;a_{i} inA_{i};b_{i},inB_{i};xinX(the sets Aiand the intervals Biprescribed a priori) is said to be robust if a solution vectorx_{0}inXcan be found resulting inlangle a_{i},x_{0}rangle in B_{i}for alla_{i} inA_{i}and alli = 1, 2,...,n. A nu... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • An extension on a reformulation of the algebraic riccati equation problem

    Publication Year: 1977, Page(s):128 - 129
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (178 KB)

    In a recent paper [1], a reformulation of the algebraic Riccati equation problem has been introduced when the system has only real roots and under the hypothesis that certain restrictions on the choice of the synthetic output matrixCare fulfilled. In this note the formulation is extended to a wider class of Riccati problems. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • An algorithm to compute canonical forms in multivariable control systems

    Publication Year: 1977, Page(s):129 - 132
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (309 KB)

    A simple algorithm is presented in this correspondence to compute the nonfixed elements in the canonical forms (sim{A}, sim{B}, sim{C}) associated with the matrix triple (A,B,C) in a completely controllable and completely observable time invariant dynamical systems. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Matrices satisfying Siljak's conjecture

    Publication Year: 1977, Page(s):132 - 133
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (195 KB)

    Siljak's conjecture on the existence of a symmetric positive definite matrixHhaving a specified structure and satisfying matrix equationHA + A^{T}H = - W, is shown to be true in cases whenAis a companion matrix of a polynomial,Ais a Schwarz matrix andAis a nonderogatory matrix in its Routh-canonical form, by actually constructing the matrix View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Output feedback decoupling and pole placement in linear time-invariant systems

    Publication Year: 1977, Page(s):142 - 143
    Cited by:  Papers (13)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (176 KB)

    The question of closed-loop pole placement for linear multivariable systems decoupled by output feedback is considered. The class of decoupling feedback matrices is extended to include those which are proper functions ofs. This result insures that all uncancelled poles of the resulting closed-loop system can be reassigned to any desired location by suitable choice of the feedback matrix... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Decoupling of multivariable systems using output feedback

    Publication Year: 1977, Page(s):146 - 149
    Cited by:  Papers (7)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (290 KB)

    Decoupling of linear, time-invariant multivariable systems described by a rectangular transfer function matrixT(s), using linear output feedback into single input-multioutput (SIMO) subsystems is analyzed. A set of necessary and sufficient conditions is derived through the structure of the desired transfer function matrix. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Comments on "Linear systems and nonunity feedback"

    Publication Year: 1977, Page(s):150 - 151
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (197 KB)

    In the above paper generalized error coefficients were defined with respect to an equivalent transfer function for nonunity feedback systems. The inadequacy of the accepted definition of error in a particular situation and the distinction between the actuating error and system error in view of the nonunity feedback are brought to the fore in this correspondence. The most general definition of erro... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Comments and corrections to "Optimization with trajectory sensitvity considerations"

    Publication Year: 1977, Page(s): 151
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (106 KB)

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • [Back cover]

    Publication Year: 1977, Page(s): 0
    Request permission for commercial reuse | |PDF file iconPDF (282 KB)
    Freely Available from IEEE
  • Some unsolved problems in the theory of automatic control and fuzzy proofs

    Publication Year: 1977, Page(s):116 - 118
    Cited by:  Papers (8)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (416 KB)

    Certain fundamental questions pertaining to the nature of automatic control are raised and the impact of fuzzy concepts on their resolution is discussed. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • The reduction of undamped oscillations with relay controls

    Publication Year: 1977, Page(s):118 - 119
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (232 KB)

    An explanation is presented for diverging responses which have been reported in the literature when relay-type of controls are applied to linear systems which exhibit undamped oscillations. The divergence problem is caused by the design method and may for some systems be avoided by means of a modified design procedure. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Theory of system type for linear multivariable servomechanisms

    Publication Year: 1977, Page(s):36 - 46
    Cited by:  Papers (19)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (944 KB)

    A theory of system type for linear multivariable servomechanisms is developed. New characterizations of system type are formulated and two systematic methods for determining system type are derived. Both methods are algorithmic and easier to apply than the techniques given in earlier studies. The first applies to the case where the open-loop system is described by its transfer function matrix and ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Linear fixed-point smoothing by using functional analysis

    Publication Year: 1977, Page(s):9 - 18
    Cited by:  Papers (14)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (832 KB)

    A new approach to the fixed-point smoothing problem for linear stochastic distributed parameter systems is proposed by using functional analysis. The number of sensor locations is assumed to be finite and the error criterion is based on the unbiased and least-squares estimations. The algorithm for an optimal fixed-point smoothing estimate is derived by using Itô's stochastic calculus in Hilbe... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On maximal accuracy estimation with output power constraints

    Publication Year: 1977, Page(s):133 - 134
    Cited by:  Papers (17)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (200 KB)

    In this note it is shown that for a class of linear systems, maximal identification accuracy, subject to an output power constraint, is achieved by a minimum variance controller together with a white probing input. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Estimation theory

    Publication Year: 1977, Page(s):152 - 153
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (160 KB)

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Errors in state variable reconstruction when an observer is subject to constant input disturbances and measurement noise

    Publication Year: 1977, Page(s):121 - 123
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (232 KB)

    The effect of constant input disturbances and measurement noise when an observer is used to reconstruct the state variable is investigated and an expression is derived for the steady-state error in the reconstructed state variable. A simple illustrative example is included. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Parametric solution of the stable exact model matching problem

    Publication Year: 1977, Page(s):137 - 138
    Cited by:  Papers (16)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (216 KB)

    The set of all stable solutions to the exact model matching problem is presented in parametric form. The result is obtained simply by means of a Smith-McMillan form constructed over the principal ideal domain of stable, proper, rational transfer functions. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Stable inversion of linear systems

    Publication Year: 1977, Page(s):74 - 78
    Cited by:  Papers (90)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (520 KB)

    A new and computationally efficient algorithm for inversion of linear time-invariant systems is presented. Existence conditions for either left- or right-inverse systems are also presented together with stability criteria. These criteria indicate that the algorithm will find a stable inverse whenever one exists. The results apply to both left and right inversion of a linear system and include the ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Robust properties of solutions to linear-quadratic estimation and control problems

    Publication Year: 1977, Page(s):138 - 139
    Cited by:  Papers (10)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (264 KB)

    In this note we demonstrate a minimax robustness property for linear-quadratic estimation and control problems and discuss the importance of this result as well as the relevance of the general philosophy of robust design in estimation and control. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • The broader automatic control community

    Publication Year: 1977, Page(s): 1
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (128 KB)

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A note on the algebraic matrix Riccati equation

    Publication Year: 1977, Page(s):143 - 144
    Cited by:  Papers (48)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (184 KB)

    The results in [1] and [2] for the matrix Lyapunov equation are extended to the case of an algebraic matrix Riccati equation. Some errors in [1] and [2] are pointed out by a counter example. The estimations obtained in this note are shown to be exact for certain cases. Similar results are possible for the discrete algebraic matrix Riccati equation. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Two general properties of the saddle-point solutions of dynamic games

    Publication Year: 1977, Page(s):124 - 126
    Cited by:  Papers (4)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (312 KB)

    In deterministic team problems every closed-loop representation of an optimal open-loop solution is also optimal. This property, however, no longer holds true when the optimization problem is a zero-sum or a nonzero-sum game. In zero-sum games, two weaker (but still general enough) versions of this statement are valid, which still fail to hold in the case of nonzero-sum games. In this corresponden... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.

Aims & Scope

In the IEEE Transactions on Automatic Control, the IEEE Control Systems Society publishes high-quality papers on the theory, design, and applications of control engineering.  Two types of contributions are regularly considered

Full Aims & Scope

Meet Our Editors

Editor-in-Chief
P. J. Antsaklis
Dept. Electrical Engineering
University of Notre Dame